Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 280, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 15, 2005, 10:00 PM CST for Marion County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 10:00 PM CST (04:00 UTC)
- Expired
- Nov 15, 2005, 10:45 PM CST
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 160400
SVRMRX
TNC115-160445-
/O.NEW.KMRX.SV.W.0280.051116T0400Z-051116T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF JASPER
* UNTIL 1045 PM CST
* AT 956 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF SOUTH PITTSBURG...OR ABOUT 13 MILES WEST OF
BRIDGEPORT...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH PITTSBURG BY 1010 PM CST
JASPER BY 1015 PM CST
WHITWELL BY 1025 PM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3521 8591 3490 8592 3502 8544 3517 8545
3531 8559
$$2 follow-up statements
000
WWUS54 KMRX 160423
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1121 PM EST TUE NOV 15 2005
TNC115-160445-
/O.CON.KMRX.SV.W.0280.000000T0000Z-051116T0445Z/
MARION TN-
1021 PM CST TUE NOV 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR MARION COUNTY...
AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF SOUTH PITTSBURG...OR ABOUT 8 MILES NORTHWEST
OF JASPER...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARTIN SPRINGS BY 1040 PM CST
WHITWELL AND 6 MILES NORTHWEST OF POWELLS CROSSROADS BY 1045 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA.
LAT...LON 3521 8591 3490 8592 3502 8544 3517 8545
3531 8559
$$
GH000
WWUS54 KMRX 160449
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1148 PM EST TUE NOV 15 2005
TNC115-160458-
/O.EXP.KMRX.SV.W.0280.000000T0000Z-051116T0445Z/
MARION TN-
1048 PM CST TUE NOV 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 1045
PM CST...
THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA.
LAT...LON 3521 8591 3490 8592 3502 8544 3517 8545
3531 8559
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 7:08 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 15, 7:08 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EST TUE NOV 15 2005 .DISCUSSION...SEVERE STORMS AND TORNADOES CONTINUE OVER MAINLY WESTERN PARTS OF MIDDLE TN THIS EVENING...WITH STORMS ASSOCIATED WITH THE FRONTAL BOUNDARY ATTEMPTING TO OVERTAKE THE SQUALL LINE ACTIVITY JUST TO THE EAST OF THE FRONT. 16/00Z OHX SOUNDING SHOWS ABOUT A 60 KNOT LOW LEVEL JET WITH 0-3KM STORM RELATIVE HELICITY VALUES AROUND 600. SURFACE BASED INSTABILITY REMAINS LOWEST ACROSS OUR PART OF THE STATE...WITH POSITIVE CAPES OF AROUND 500 J/KG NOTED ON LATEST OHX SOUNDING. AREA OBSERVATIONS SHOW S-SW SURFACE WINDS HAVE DIMINISHED ACROSS OUR FORECAST AREA...EVEN AT TYS WHERE WINDS HAD GUSTED ALL AFTERNOON. THINKING THAT THE CONVECTION JUST AHEAD OF AND ALONG THE FRONT WILL HAVE POTENTIAL FOR DAMAGING WINDS...SO DONT SEE THE NEED FOR A WIND ADVISORY...ALTHO WINDS MAY GUST BEHIND THE FRONT TO NEAR AT LEAST LAKE WIND ADVISORY CRITERIA. LACK OF INSTABILITY MAY BE A LIMITING FACTOR...BUT EXPECT THE NEED FOR WARNINGS FOR AT LEAST OUR CUMBERLAND PLATEAU COUNTIES BY LATE EVENING...POSSIBLY INTO EARLY MORNING HOURS IF CONVECTION REMAINS ORGANIZED WITH THE FRONT. STAFFING FOR A SIGNIFICANT SEVERE EVENT AND HAM RADIO NETWORK HAS ALREADY BEEN ACTIVATED. BASICALLY CURRENT FORECAST AND GRIDS LOOK RIGHT ON TRACK...WITH AN UPDATE NEEDED FOR ZFP IF OR WHEN A WATCH IS ISSUED FOR OUR AREA. WILL FRESHEN GRIDS AND WEB PRODUCTS AS WELL IF NEEDED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Nov 15, 1:45 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EST TUE NOV 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 245 PM EST (145 PM CST) TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH A STRONG WIND FIELD WILL APPROACH THE REGION TONIGHT...WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING ALONG AND AHEAD OF IT. BECAUSE OF THE STRONG WINDS ASSOCIATED WITH THIS FRONT...THERE IS THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT ACROSS THE REGION TOWARDS MIDNIGHT AND THEREAFTER. ALSO... THERE COULD BE AN ISOLATED TORNADO OR TWO...MAINLY ACROSS THE WESTERN PORTIONS OF THE AREA ALONG THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:51 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton | 39 min |
| Nov 15, 11:10 PM CST | Severe Thunderstorm Warning | MRX | Rhea | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.